Alert archive / Ohio / Wind Advisories in 2022
Wind Advisory 10, NWS Wilmington, OH
NWS Wilmington, OH issued this wind advisory at Dec 2, 2022, 2:30 PM EST for 10 counties in Ohio; Wayne County, Indiana. It took effect at Dec 2, 2022, 10:00 PM EST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Dec 2, 2022, 2:30 PM EST (19:30 UTC)
- In effect from
- Dec 2, 2022, 10:00 PM EST
- Expired
- Dec 3, 2022, 9:05 AM EST
- In force
- 11 hr
- Issued by
- NWS Wilmington, OH
Counties Wayne County, IN, Auglaize County, OH, Champaign County, OH, Darke County, OH, Delaware County, OH, Hardin County, OH, Logan County, OH, Mercer County, OH, Miami County, OH, Shelby County, OH, Union County, OH
The radar
The Cincinnati radar (KILN), 99 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.5 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2955 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 304 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
081 WWUS71 KILN 021930 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 230 PM EST Fri Dec 2 2022 INZ050-OHZ026-034-035-042>046-051-052-030330- /O.NEW.KILN.WI.Y.0010.221203T0300Z-221203T1500Z/ Wayne-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware- Miami-Champaign- Including the cities of Richmond, Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, and Urbana 230 PM EST Fri Dec 2 2022 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST SATURDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. Winds will become northwest Saturday morning. * WHERE...Portions of East Central Indiana and Central and West Central Ohio. * WHEN...From 10 PM this evening to 10 AM EST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
880 WWUS71 KILN 030236 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 936 PM EST Fri Dec 2 2022 INZ050-OHZ026-034-035-042>046-051-052-031045- /O.CON.KILN.WI.Y.0010.221203T0300Z-221203T1500Z/ Wayne-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware- Miami-Champaign- Including the cities of Richmond, Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, and Urbana 936 PM EST Fri Dec 2 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SATURDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. Winds will become northwest Saturday morning. * WHERE...Portions of East Central Indiana and Central and West Central Ohio. * WHEN...Until 10 AM EST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
611 WWUS71 KILN 030841 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 341 AM EST Sat Dec 3 2022 INZ050-OHZ026-034-035-042>046-051-052-031500- /O.CON.KILN.WI.Y.0010.000000T0000Z-221203T1500Z/ Wayne-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware- Miami-Champaign- Including the cities of Richmond, Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, and Urbana 341 AM EST Sat Dec 3 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...Southwest winds 15 to 25 mph becoming northwest with gusts up to 40 mph. * WHERE...Portions of East Central Indiana and Central and West Central Ohio. * WHEN...Until 10 AM EST this morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
089 WWUS71 KILN 031405 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 905 AM EST Sat Dec 3 2022 INZ050-OHZ026-034-035-042>046-051-052-031515- /O.CAN.KILN.WI.Y.0010.000000T0000Z-221203T1500Z/ Wayne-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware- Miami-Champaign- Including the cities of Richmond, Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, and Urbana 905 AM EST Sat Dec 3 2022 ...WIND ADVISORY IS CANCELLED... Although gusty winds will continue into the afternoon behind a cold front, they are not expected to reach Wind Advisory criteria. Therefore, the Wind Advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this wind advisory went out at Dec 2, 1:31 PM EST, 59 minutes earlier.
Area forecast discussion, Dec 2, 1:31 PM EST, 59 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 131 PM EST Fri Dec 2 2022 .SYNOPSIS... Southerly winds will occur ahead of a cold front that will move through the area late tonight into Saturday morning. High pressure will build in Saturday night and then persist through Sunday night. Low pressure and another cold front will cross the area early next week. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Extensive mid clouds will continue. There will be a few breaks in the clouds moving into the tri-state for the afternoon hours, however expect this to then fill back in. There are some light showers coming from the mid deck. Not expecting much of these to reach the ground and therefore limited precipitation mention to a slight chance. High temperatures will be in the upper 40s to middle 50s. Winds will be gusty during the afternoon and into the evening hours. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/... Pressure gradient will remain tight overnight as a cold front approaches the area. Thus winds will continue and perhaps even strengthen a bit more tonight. Showers will develop, particularly along and south/east of I-71 as a rather stout low level jet translates across the region. The cold front will move into western parts of the forecast area just before daybreak Saturday and sweep across the region through the morning. Additional showers will occur along the front, but coverage will likely be limited, especially compared to earlier activity. Sustained winds will decrease a bit with the frontal passage, but wind gusts will become stronger in the initial surge of cold air advection. As the front moves further east and high pressure starts to build in later in the day, both sustained winds and gusts will diminish. Clouds will also decrease as drier airmass moves in. Winds and clouds will cause temperatures to be nearly steady tonight, except in southeast counties where there will be window in the early evening when temperatures may drop a few degrees before steadying out. Highs on Saturday will be early, prior to the cold frontal passage. There will be a sharp drop in temperatures during the day with readings falling into the 30s to lower 40s in the afternoon. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... High pressure builds in overhead on Saturday night bringing clearing low level clouds clouds and calming winds. Forecast lows drop off into the lower to middle 20s with favorable conditions in place for some radiational cooling early overnight. High pressure will continue to slide by to the east through Monday allowing for quiet weather and slowly moderating temperatures as winds turn out of the south. Some periods of enhanced cirrus could periodically occur on Sunday and Monday as weak upper level shortwaves progress through the region in the longwave troughing setup. Precipitation chances return to the forecast Monday evening into Tuesday when surface high pressure is replaced a surface low developing east of an upper level shortwave. Ensemble guidance does show some uncertainty in timing and placement of the next low, but most guidance suggests a weak low moves northwest/north of the area on Tuesday into Wednesday. This storm track would likely result in moderating temperatures accompanying increasing rain chances through Tuesday night before the next cold front arrives around Wednesday. Beyond Wednesday, temperatures may cool behind a cold front with some chances for precipitation lingering due to uncertainty with when/where/if another low develops later in the week. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... Gusty winds are expected through most of the TAF period with the strongest winds on precipitation onset this evening and near the frontal passage around sunrise. VFR cigs will lower and become MVFR to IFR overnight into Saturday morning before becoming VFR again. Vsbys could briefly drop to MVFR with some of the heavier showers overnight. LLWS is also expected overnight. OUTLOOK...There will be some wind gusts that continue to Saturday afternoon. MVFR ceilings and visibilities possible again Monday night through Wednesday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS... NEAR TERM...Novak SHORT TERM... LONG TERM...Campbell AVIATION...Novak
Hazardous weather outlook, Dec 2, 5:00 AM EST, 9 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 500 AM EST Fri Dec 2 2022 INZ050-058-059-OHZ026-034-035-042>046-051>056-060>065-072-031000- Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby-Logan- Union OH-Delaware-Miami-Champaign-Clark-Madison-Franklin OH-Licking- Preble-Montgomery-Greene-Fayette OH-Pickaway-Fairfield-Clinton- 500 AM EST Fri Dec 2 2022 This Hazardous Weather Outlook is for East Central Indiana, Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Wind gusts to around 40 mph are possible Saturday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ066-073>075-080-KYZ089>100-OHZ070-071-073-074-077>082-088-031000- Franklin IN-Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone- Kenton-Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis- Butler-Warren-Ross-Hocking-Hamilton-Clermont-Brown-Highland-Adams- Pike-Scioto- 500 AM EST Fri Dec 2 2022 This Hazardous Weather Outlook is for Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio and Southwest Ohio. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Wind Advisories in Ohio, 2022Wind Advisories in Indiana, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.